Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 18, 2004, 9:17 AM CDT for Pulaski County, Saline County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 9:17 AM CDT (14:17 UTC)
- Expired
- Oct 18, 2004, 10:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1504 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 181417
TORLIT
ARC119-125-181500-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
916 AM CDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SALINE COUNTY IN CENTRAL ARKANSAS
SOUTHERN PULASKI COUNTY IN CENTRAL ARKANSAS
* UNTIL 1000 AM CDT
* AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 7 MILES SOUTHEAST OF BENTON...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SHANNON HILLS AROUND 925 AM CDT
MABELVALE AROUND 930 AM CDT
GEYER SPRINGS AROUND 935 AM CDT
WRIGHTSVILLE AROUND 940 AM CDT
SCOTT AROUND 950 AM CDT
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3454 9263 3494 9212 3485 9209 3464 9211
3463 9205 3455 9203 3450 9217 3450 9238
3446 9240 3447 9258
$$
29What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 18, 4:00 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Oct 18, 4:00 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON OCT 18 2004 .SHORT TERM...TODAY THROUGH THURSDAY WARM FRONT IN SOUTHERN ARKANSAS HAS MOVED NORTH AND MAY BE DISSIPATING WITH A NEW WARM FRONT DEVELOPING TO THE NORTH. A WARM HUMID AND UNSTABLE AIR MASS WILL DEVELOP ACROSS THE AREA TODAY AND WILL CONTINUE THROUGH MOST OF THE WEEK. ONE SHORT WAVE MOVING THROUGH THE AREA THIS MORNING MAY RESULT IN THUNDERSTORMS THIS MORNING WHICH MAY WEAKEN/DECREASE DURING THE MORNING. NEW THUNDERSTORMS COULD DEVELOP THIS AFTERNOON AFTER SOME HEATING AND A WEAK DRY LINE MAY MOVE INTO WESTERN SECTIONS. INSTABILITY AND SHEAR PRESENT WILL SUPPORT CHANCE OF SEVERE STORMS BUT WILL NOT PUT SEVERE WORDING IN ZONES BUT WILL PLAY UP IN HWO AND WEATHER SUMMARY. HAVE POPS IN CHANCE CATEGORY IN EAST AND SLIGHT CHANCE IN WEST BASICALLY TODAY AND TONIGHT. DECREASED POPS A LITTLE FOR AWHILE AROUND MID MORNING TODAY. SURFACE LOW BELOW 1000 MB IN SOUTHEASTERN KANSAS THIS MORNING SHOULD FILL SOMEWHAT AS IT MOVES NORTHEAST. THE PRESENCE OF THE LOW THAT STRONG SUGGESTS WINDS COULD REACH LAKE WIND ADVISORY LEVELS DURING TODAY. WILL GO WITH ADVISORY FROM MID MORNING THROUGH LATE AFTERNOON ALTHOUGH CLOUDS MAY BE ENOUGH TO HOLD WINDS BELOW THREASHOLD. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AND EVENING AS THE FILLING LOWS PULLS AWAY FROM THE AREA. MAIN MOISTURE AXIS PUSHES TO THE EAST TUESDAY AND WEDNESDAY THEN MAY DEVELOP A LITTLE BACK TO THE WEST. UPPER RIDGING MAY CAP ATMOSPHERE AND NO SIGNIFICANT SHORT WAVES SUGGEST CHANCES FOR RAIN WILL BE LOW...BUT THE UNSTABLE AIR MASS PRESENT STILL PRESENTS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH SOME SEVERE POSSIBLE. GENERALLY KEP POPS AS THEY WERE FROM TUESDAY THROUGH THURSDAY. GFS BRINGS BLOB OF MOISTURE ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. NO REAL SHORT WAVE OR FRONT IS INDICATED WITH IT BUT WE ALREADY HAVE ENHANCED POPS OUT FOR THAT TIME PERIOD...SO LEFT THEM GOING. TEMPS SHOULD SETTLE INTO MINS IN THE LOWER TO MID 60S FOR THE MOST PART WITH MAXES IN THE LOWER TO MID 80S. THERE MAY BE A WEAK COLD FRONT MOVE THROUGH THE AREA LATE TUESDAY INTO WEDNESDAY WHICH COULD BRING SLIGHTLY COOLER AND DRIER AIR TO PARTS OF THE AREA AND MADE A SLIGHT DOWNWARD ADJUSTMENT TO TEMPS AND DEW POINTS FOR THAT. && .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY UPPER RIDGE WILL BUILD ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. HOWEVER...ACTIVE WEATHER WILL BE THE GENERAL RULE THROUGH THE EXTENDED PERIOD. SEVERAL SHORT WAVES WILL WORK THEIR WAY THROUGH THE REGION BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS. CHANCE FOR THUNDERSTORMS INCREASES ON SATURDAY AS A COLD FRONT MOVES IN FROM THE NORTHWEST. STRONG SOUTHERLY WINDS WILL BRING ABUNDANT MOISTURE AND ABOVE NORMAL TEMPERATURES TO THE AREA. THE UPPER LOW AND SURFACE LOW ASSOCIATED WITH THE COLD FRONT WILL TRACK NORTH OF ARKANSAS. THIS WILL BE TOO FAR NORTH FOR WIDESPREAD SEVERE STORMS IN ARKANSAS...AS IT STANDS NOW. THE COLD FRONT STALLS IN SOUTHERN ARKANSAS SATURDAY NIGHT THEN BEGINS MOVING BACK TO THE NORTH AS A WARM FRONT. THIS WILL AGAIN BRING MORE SHOWERS AND THUNDERSTORMS TO THE AREA. AS THE FRONT MOVES NORTH...THE BEST CHANCES OF PRECIPITATION WILL BE IN NORTH ARKANSAS SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 83 64 84 61 / 40 30 20 20 HARRISON AR 81 58 81 57 / 30 20 10 10 HOT SPRINGS AR 84 64 85 62 / 30 30 10 10 PINE BLUFF AR 84 66 84 63 / 40 30 30 20 MOUNTAIN HOME AR 79 58 80 57 / 40 20 10 10 MONTICELLO AR 83 67 84 65 / 40 30 30 20 SEARCY AR 81 63 83 60 / 40 30 20 20 MOUNT IDA AR 84 64 85 62 / 30 20 10 10 RUSSELLVILLE AR 82 62 83 60 / 30 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY TODAY ENTIRE AREA...ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034... ARZ037>047...ARZ052>057...ARZ062>069. && 29/51
Hazardous weather outlook, Oct 18, 5:00 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON OCT 18 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN ABOUT THE NORTHEASTERN QUARTER OF ARKANSAS...ROUGHLY TO THE EAST OF A LINE FROM HARRISON TO HOT SPRINGS AND TO THE NORTH OF A LINE FROM HOT SPRINGS TO STUTTGART. THUNDERSTORMS WILL MOVE RAPIDLY TO THE EAST ACROSS NORTHERN AND CENTRAL ARKANSAS THIS MORNING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE. LATER THIS AFTERNOON...THUNDERSTORMS MAY DEVELOP AGAIN ACROSS PARTS OF ARKANSAS. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT BUT THE TORNADO THREAT IS LOW. THIS CHANCE OF SEVERE WEATHER WILL MAINLY BE LATE THIS AFTERNOON AND EARLY TONIGHT BEFORE THE THUNDERSTORMS MOVE TO THE EAST OF THE STATE. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS AS HIGH AS 30 MPH WILL BE POSSIBLE IN MOST OF THE STATE TODAY. A LAKE WIND ADVISORY IS IN EFFECT FOR MOST OF THE STATE THROUGH LATE AFTERNOON. WINDS SHOULD DIMINISH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM HUMID AND UNSTABLE AIR WILL REMAIN IN PLACE ACROSS ARKANSAS THROUGH MOST OF THE WEEK. NO SIGNIFICANT FRONTS OR LOW PRESSURE SYSTEMS ARE EXPECTED THROUGH FRIDAY BUT THERE WILL BE A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED SEVERE STORMS COULD DEVLOP AT ANY TIME. AN UPPER LEVEL LOW WILL COME CLOSER TO ARKANSAS BY THE WEEKEND AND A COLD FRONT MAY REACH THE STATE. AS THIS OCCURS...THE CHANCE OF SEVERE WEATHER MAY INCREASE ACROSS ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES THROUGH EARLY TONIGHT. THE AREAS MOST LIKELY FOR SPOTTER ACTIVATION WILL BE NORTHERN AND CENTRAL ARKANSAS. 29
In the hours before
Local storm report, Oct 18, 8:56 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
856 AM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD SHERWOOD 34.83N 92.21W
10/18/2004 PULASKI AR PUBLIC
FLOODING ON BROOKSWOOD ST AND JAN DR
0850 AM FLASH FLOOD DOWNTOWN LITTLE ROCK 34.73N 92.23W
10/18/2004 PULASKI AR PUBLIC
FLOODING ON NUMEROUS DOWNTOWN STREETS
&&
BBLocal storm report, Oct 18, 9:14 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
914 AM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 3 W BRYANT 34.61N 92.54W
10/18/2004 SALINE AR PUBLIC
TREES DOWN. ROOF BLOWN OFF SHED
&&
BBThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:58 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 32 min |
| Oct 18, 6:26 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 34 min |
| Oct 18, 6:51 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 39 min |
| Oct 18, 7:04 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 26 min |
| Oct 18, 7:26 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 49 min |
| Oct 18, 7:38 AM CDT | Severe Thunderstorm Warning | LZK | White, Woodruff | 52 min |
| Oct 18, 7:54 AM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Oct 18, 8:45 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 45 min |
| Oct 18, 9:00 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 45 min |
| Oct 18, 9:51 AM CDT | Tornado Warning | LZK | Lonoke | 39 min |
| Oct 18, 9:57 AM CDT | Tornado Warning | LZK | Pulaski | 18 min |
| Oct 18, 10:26 AM CDT | Tornado Warning | LZK | Lonoke, Prairie | 64 min |
| Oct 18, 10:53 AM CDT | Flash Flood Warning | LZK | Lonoke | 2 hr |
| Oct 18, 11:14 AM CDT | Flash Flood Warning | LZK | Prairie | 2 hr |
| Oct 18, 11:19 AM CDT | Tornado Warning | LZK | Monroe | 56 min |
| Oct 18, 11:30 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Prairie | 45 min |
| Oct 18, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 40 min |
| Oct 18, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 63 min |
| Oct 18, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 31 min |
| Oct 18, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 34 min |
| Oct 18, 5:50 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 40 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.